Alabama, 2011

Heat in Alabama, August 8, 2011

August 8, 2011 · NWS HUN · 1 event in 1 county or zone

The heat index reached 105 to 109 degrees during the afternoon of the 7th and 8th, including the Huntsville metro area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

The heat index reached 105 to 109 degrees during the afternoon of the 7th and 8th, including the Huntsville metro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 8, 12:01 PM CST, 59 minutes earlier.

Area forecast discussion, Aug 8, 12:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT MON AUG 8 2011

.UPDATE...
UPDATE FOR 08/18Z AVIATION FORECAST.

&&

.AVIATION...
SEVERAL OPPORTUNITIES FOR SHRA/TSRA WILL EXIST THRU THE UPCOMING
FORECAST PERIOD...WITH ONE REGION OF TSRA CURRENTLY TRACKING SOUTH
OF MSL AND ANOTHER MORE POTENT CELL APPROACHING MSL FROM THE NW. ALL
ACTIVITY WILL MOVE EASTWARD AT 20-25 KNOTS...AFFECTING HSV LATER THIS
AFTERNOON. AWW WILL LIKELY BE REQUIRED AT SOME POINT FOR BOTH
TERMINALS...ALONG WITH AMD FOR BRIEF PERIODS OF IFR CIG/VSBY AND
GUSTY SURFACE WINDS ASSOCIATED WITH TSRA. INDICATIONS ARE THAT THIS
DIURNAL ACTIVITY SHOULD DIMINISH BY 09/02Z...WITH ONLY A FEW HIGH
CLOUDS LINGERING OVERNIGHT. FOG/MIST MAY BECOME AN ISSUE...BUT WITH
SW SURFACE WINDS EXPECTED TO REMAIN AROUND 5-7 KNOTS...WILL NOT
INDICATE VSBY RESTRICTIONS IN THE FORECAST ATTM. ANOTHER MORE
WIDESPREAD ROUND OF STORMS MAY APPROACH THE REGION AS EARLY AS
09/10Z...BUT HAVE ONLY INDICATED VCTS/CB DUE TO UNCERTAINTIES ON
TIMING.

70/DD

&&

.UPDATE DISCUSSION... /ISSUED 1025 AM CDT MON AUG 8 2011/

BASED ON RECENT DEVELOPMENT OF CONVECTION ACROSS PORTIONS OF SOUTHERN
MIDDLE TENNESSEE AND NORTHERN MISSISSIPPI -- AS WELL AS
EXPECTATIONS OF SOME INFLUENCE FROM MCS CURRENTLY PUSHING INTO
WESTERN TENNESSEE OR ITS OUTFLOW -- HAVE INCREASED POPS INTO THE HIGH
CHANCE RANGE FOR ALL ZONES FOR THE REMAINDER OF THE DAY. FROM AN
AREAL COVERAGE PERSPECTIVE...LIKELY POPS MAY VERY WELL BE
WARRANTED...BUT NOT ALL LOCATIONS WILL EXPERIENCE SHOWERS/STORMS FOR
THE MAJORITY OF THE DAY. THE STRONGEST CELLS WILL ONCE AGAIN BE
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS...VIVID
LIGHTNING...AND TORRENTIAL DOWNPOURS/LOCALIZED FLOODING. WILL UPDATE
HWOHUN TO REFLECT THESE THREATS...ESPECIALLY AS THE NORTHWEST HALF OF
THE FORECAST AREA IS WITHIN THE DAY 1 SLIGHT RISK REGION FROM SPC.

OTHERWISE...MAXIMUM TEMPERATURE AND EXTREME APPARENT TEMPERATURE
GRIDS WILL NOT BE ADJUSTED AT THIS TIME...DUE TO UNCERTAINTIES ON
WHERE CONVECTION/CLOUDS WILL HAVE THE MOST SIGNIFICANT IMPACT ON
TEMPERATURES. THUS...THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR
NORTHWEST ALABAMA TODAY.

70/DD

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT MON AUG 8 2011/

SYNOPSIS...AN ALMOST ZONAL FLOW HAS SETUP OVER MUCH OF THE SOUTHERN
TIER OF THE U.S. AS A PATTERN CHANGE BEGINS TO UNFOLD THIS WEEK.
MEANWHILE, SEVERAL SHORTWAVE TROUGHS CONTINUE TO TRACK EASTWARD
ACROSS CENTRAL PLAINS RESULTING IN MCS' SPILLING SOUTHEAST TOWARDS
THE TN VALLEY TODAY INTO THE MID PART OF THE WEEK.

A CHALLENGING FORECAST FOR THIS WEEK GIVEN THE NW FLOW AND THE LACK
OF MUCH IN THE WAY OF ASSISTANCE FROM MODEL GUIDANCE.

DISCUSSION...A MCS FORCED OUTFLOW BOUNDARY HAS SPARKED OFF A LINE OF
THUNDERSTORMS THAT ARE NOW PUSHING SOUTHEASTWARD ACROSS CENTRAL TN.
THIS WILL PUSH INTO NW AL OVER THE COMING HOURS WHICH WILL
CONTRIBUTE TO AT LEAST SOME MODERATE SHOWERS AND THUNDERSTORMS
BEFORE DISSIPATING. CLOUD COVER FROM THIS ACTIVITY LOOKS TO SPREAD
OVER NW AL WHICH WOULD TEMPORARILY KEEP TEMPS FROM RISING AFTER
SUNRISE. HOWEVER, WITH THE BREAKING OF THESE CLOUDS, TEMPS ARE
EXPECTED TO SOAR INTO THE LOW TO MID 90S. IN ADDITION, DEWPOINT
TEMPERATURES WILL ALSO CONTINUE TO RISE INTO THE LOW TO MID 70S. DUE
TO THIS RISE IN TEMPERATURE AND DEWPOINT, HEAT INDEX VALUES ARE
EXPECTED TO RISE ABOVE 100 FOR PRETTY MUCH THE WHOLE AREA WITH
VALUES CLIMBING JUST ABOVE 105 OVER NW AL. THUS, WILL ISSUE A HEAT
ADVISORY FOR NW AL. THERE IS THE POSSIBILITY THAT HEAT INDEX VALUES
MAY RISE ABOVE 105 ELSEWHERE, BUT AM NOT CONFIDENT ENOUGH TO INCLUDE
ADDITIONAL AREAS, AT THIS TIME. ONE OTHER POSSIBLE COMPLICATING
FACTOR IS A SHORTWAVE CURRENTLY RACING ACROSS E KS/S MO/N AR. A MCS
ASSOCIATED WITH THIS SHORTWAVE COULD SEND AN ADDITIONAL OUTFLOW
BOUNDARY SOUTHEAST TOWARDS N AL/S MID TN IN THE AFTERNOON. THUS,
HAVE KEPT SCT THUNDERSTORMS FOR THE DAY TODAY AND A CHC OF
THUNDERSTORMS EXTENDING INTO THE EVENING/OVERNIGHT.

ON TUESDAY INTO TUESDAY NIGHT, A SFC HIGH PRESSURE SYSTEM CURRENTLY
OVER THE NORTHERN PLAINS TOWARDS THE OHIO RIVER VALLEY WHICH IS
EXPECTED TO INDUCE A SFC FRONTAL BOUNDARY SHIFTING SOUTHWARD FROM
THE OHIO RIVER VALLEY INTO THE TN VALLEY. AS THIS FRONT APPROACHES A
MODERATE TO HIGHLY UNSTABLE ENVIRONMENT ON TUESDAY AFTERNOON AND
EVENING, EXPECTING STRONG (TO POSSIBLY SEVERE) THUNDERSTORMS TO
DEVELOP AND PROCEED SOUTHWARD ON LATE TUESDAY AFTERNOON/EVENING. ONE
THING TO NOTE IS THAT THE MODELS APPEAR TO PUSH THE FRONT OVER THE
AREA RATHER QUICKLY WHICH IS UNUSUAL FOR THIS TIME OF YEAR. SO, HAVE
KEPT HIGH CHC POPS IN FOR TUESDAY. IN ADDITION, HAVE KEPT SOME
MENTION OF THUNDERSTORMS THROUGH THE NIGHT TUESDAY NIGHT DUE TO
UNCERTAINTY WITH THE SPEED OF THE FRONT. DAYTIME HIGH TEMPS WILL
LIKELY BE 'COOLER' ON TUESDAY (IN THE MID TO UPPER 80S) GIVEN ALL OF
THE CLOUDS AND SHOWERS/THUNDERSTORMS.

AFTER THE FRONT CLEARS THE AREA, THERE WILL LIKELY NOT BE AS
NOTICEABLE OF A COOLDOWN IN TEMPS (LOWER 90S/UPPER 80S), BUT THE
MOST NOTICEABLE DIFFERENCE WOULD BE IN THE DEWPOINTS. THOUGH THE GFS
CONTINUES TO ADVERTISE DEWPOINTS IN THE 50S BY WEDNESDAY NIGHT INTO
THURSDAY AFTERNOON IN FAR NE AL, WILL KEEP A GENERALLY LOWER TREND
INTO THE LOW TO MID 60S WHICH WILL STILL FEEL NICER THAN THE CURRENT
MUGGY CONDITIONS. ALSO, THE FRONT MAY STALL JUST TO THE SOUTHWEST OF
THE AREA. THUS, HAVE KEPT A SCHC OF THUNDERSTORMS FOR WEDNESDAY FOR
FRANKLIN COUNTY AL AND FAR SOUTHERN CULLMAN COUNTY.

AS THE UPPER LEVEL PATTERN SHIFTS TO A PREVAILING ZONAL TO TROUGHY
PATTERN OVER THE EASTERN U.S. (WITH A RIDGE OVER THE WESTERN U.S.),
SEVERAL SHORTWAVE TROUGHS WILL TRAVERSE THE CENTRAL AND NORTHERN
PLAINS AND SPILL OVER INTO THE SOUTHEAST BY THE WEEKEND. THIS WOULD
CREATE MORE OPPORTUNITIES FOR MCS EPISODES ON SATURDAY AND SUNDAY
WITH PERHAPS ANOTHER FRONTAL PASSAGE. SO, HAVE KEPT A MENTION OF
THUNDERSTORMS FOR THE WEEKEND AS WELL.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.

TN...NONE.

&&

AVIATION...70/DD
UPDATE...70/DD
PREV DISCUSSION...SL.77
Hazardous weather outlook, Aug 8, 9:49 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1049 AM CDT MON AUG 8 2011

ALZ001>010-016-TNZ076-096-097-091015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1049 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
TENNESSEE VALLEY TODAY...ALTHOUGH THE HIGHEST THREAT WILL EXIST FOR
LOCATIONS ALONG AND NORTH OF A LINE EXTENDING FROM HALLTOWN...TO
PRICEVILLE AND SHERWOOD TENNESSEE. DAMAGING WINDS FROM 60 TO 70
MPH...HAIL TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTING
STRIKES...AND TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGEST
STORMS. LOCALIZED FLASH FLOODING CAN BE EXPECTED AS WELL.

OTHERWISE...DANGEROUS HEAT INDICES ARE EXPECTED ACROSS MUCH OF THE
AREA THIS AFTERNOON...BUT ESPECIALLY ACROSS NORTHWEST ALABAMA. HEAT
INDICES ARE EXPECTED TO RISE ABOVE 100 FOR MOST LOCATIONS...HOWEVER
VALUES OF 105 TO 107 ARE EXPECTED ACROSS NORTHWEST ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SOMEWHAT BETTER CHANCE OF THUNDERSTORMS IS EXPECTED ON TUESDAY...AS
A COLD FRONT MOVES ACROSS THE AREA. OTHERWISE...THERE IS A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. A FEW
STRONG STORMS WILL BE POSSIBLE EACH DAY...WITH GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY TO THE NORTH OF A LINE EXTENDING FROM HALLTOWN...TO
PRICEVILLE AND SHERWOOD TENNESSEE. ACTIVATION IS POSSIBLE FOR THE
REMAINDER OF THE AREA.

70/DD

In the hours before

Local storm report, Aug 8, 11:01 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 WSW SHEFFIELD         34.72N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
            CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.

0621 PM     TSTM WND DMG     1 E NEW BETHEL          34.65N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
            RADAR.

0633 PM     TSTM WND DMG     4 NNE LITTLEVILLE       34.64N 87.65W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
            RADAR.

0635 PM     TSTM WND DMG     4 ENE LITTLEVILLE       34.62N 87.62W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
            OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
            RADAR.

0638 PM     TSTM WND DMG     1 SSW LITTLEVILLE       34.58N 87.68W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
            TIME ESTIMATED FROM RADAR.

&&

DJN
Special weather statement, Aug 8, 11:44 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1244 PM CDT MON AUG 8 2011

ALZ002>004-081830-
COLBERT-FRANKLIN-LAWRENCE-
1244 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 130 PM CDT...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS TRACKING ACROSS THE ADVISORY AREA. THE
STRONGEST CELL WAS LOCATED NEAR CROOKED OAK...OR 5 MILES WEST OF
RUSSELLVILLE. ALL STORMS WERE MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...DEADLY CLOUD TO GROUND
LIGHTNING STRIKES...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RUSSELLVILLE...COLBERT HEIGHTS.
  PLEASANT RIDGE...LITTLEVILLE.
  THARPTOWN...SPRING VALLEY.
  NEWBURG...LA GRANGE.
  MT HOPE.
  HATTON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3469 8813 3466 8727 3437 8732 3442 8817
TIME...MOT...LOC 1742Z 273DEG 25KT 3453 8779

70/DD
Special weather statement, Aug 8, 12:30 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT MON AUG 8 2011

ALZ001-002-081915-
COLBERT-LAUDERDALE-
130 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 215 PM CDT...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA.
THE STRONGEST CELL WAS LOCATED ABOUT 6 MILES SOUTHWEST OF WALNUT
GROVE...OR 14 MILES NORTH OF IUKA. ALL STORMS WERE MOVING
EAST-SOUTHEASTWARD AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WATERLOO...RIVERTON.
  WRIGHT.
  THREET.
  CLOVERDALE...OAKLAND.
  UNDERWOOD-PETERSVILLE...ZIP CITY.
  SAINT FLORIAN...FLORENCE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8820 3501 8811 3501 8766 3497 8743
      3465 8753 3484 8811 3489 8811 3493 8817
      3496 8818 3499 8821 3501 8821
TIME...MOT...LOC 1828Z 290DEG 35KT 3499 8810

70/DD
Special weather statement, Aug 8, 12:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
136 PM CDT MON AUG 8 2011

ALZ003-004-007-016-081915-
CULLMAN-FRANKLIN-LAWRENCE-MORGAN-
136 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...FRANKLIN...LAWRENCE AND
MORGAN COUNTIES UNTIL 215 PM CDT...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED NEAR MOULTON. ALL STORMS WERE MOVING EAST AT 25 TO
30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPEAKE.
  NEEL...DANVILLE.
  BASHAM...MASSEY.
  FLINT CITY...BATTLEGROUND.
  HARTSELLE...WEST POINT.
  PRICEVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3425 8712 3429 8712 3430 8761 3431 8775
      3455 8757 3453 8657 3420 8659
TIME...MOT...LOC 1834Z 272DEG 27KT 3449 8726

70/DD
Local storm report, Aug 8, 12:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     UNDERWOOD-PETERSVILLE   34.87N 87.69W
08/07/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY RD 6.

0605 PM     TSTM WND DMG     FLORENCE                34.80N 87.68W
08/07/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON MARS HILL RD IN FLORENCE.

0610 PM     TSTM WND DMG     5 WSW SHEFFIELD         34.72N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
            CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.

0615 PM     TSTM WND GST     3 SW PHIL CAMPBELL      34.32N 87.74W
08/07/2011  E65.00 MPH       FRANKLIN           AL   TRAINED SPOTTER

            55 TO 65 MPH WIND GUSTS ESTIMATED.

0615 PM     HAIL             FLORENCE                34.80N 87.68W
08/07/2011  M0.88 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL HAIL NEAR INTERSECTION OF HWY 133 AND HWY 72.

0621 PM     TSTM WND DMG     1 E NEW BETHEL          34.65N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
            RADAR.

0625 PM     TSTM WND DMG     3 W ROGERSVILLE         34.83N 87.35W
08/07/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            15-20 TREES DOWN IN JOE WHEELER STATE PARK.

0633 PM     TSTM WND DMG     4 NNE LITTLEVILLE       34.64N 87.65W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
            RADAR.

0635 PM     TSTM WND DMG     4 ENE LITTLEVILLE       34.62N 87.62W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
            OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
            RADAR.

0638 PM     TSTM WND DMG     1 SSW LITTLEVILLE       34.58N 87.68W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
            TIME ESTIMATED FROM RADAR.

0745 PM     HAIL             WEST POINT              34.24N 86.96W
08/07/2011  M0.88 INCH       CULLMAN            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WEST POINT.

&&

DJN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Madison

When
August 8, 1:00 PM CST to 4:00 PM CST
Where
Madison forecast zone
Reported by
Mesonet
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

Heat index values at the University of Alabama-Huntsville weather station ranged from 105 to 109 degrees during the afternoon.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345354.